Cold/Wind Chill, New Castle
- When
- February 19, 11:00 PM EST to February 20, 10:00 AM EST
- Where
- New Castle forecast zone
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
The arrival of another arctic air mass brought some of the lowest wind chills as well as the lowest temperatures of the winter season to Delaware on the 20th and 21st. As far as wind chill factors went, the first half of the day on the 20th was colder with wind chill factors as low as around 10 to 20 degrees below zero during the morning.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The arrival of another arctic air mass brought some of the lowest wind chills as well as the lowest temperatures of the winter season to Delaware on the 20th and 21st. As far as wind chill factors went, the first half of the day on the 20th was colder with wind chill factors as low as around 10 to 20 degrees below zero during the morning. Actual low temperatures were in the single numbers above zero. On the morning of the 21st, little, if any, wind was present as the arctic high pressure system was nearby. Low temperatures in more rural inland areas were lower, some were below zero. But, because of the lack of wind, wind chill factors nearly matched the air temperatures.
Lowest hourly wind chill factors (all occurred on the morning of the 20th) included 21 degrees below zero at the New Castle County Airport, 17 degrees below zero in Dover (Kent County) and 11 degrees below zero in Georgetown (Sussex County).
Lowest temperatures on either the morning of the 20th or 21st included: 4 degrees below zero in Georgetown and Ellendale (Sussex County), zero at Newark (New Castle County), 1 degree above zero in Smyrna (Kent County), 2 degrees above zero at the New Castle County Airport and Dover (Kent County) and 3 degrees above zero at Rehoboth Beach (Sussex County).
Daily record low temperatures were established on both the 20th and 21st at both the New Castle County Airport (2 degrees above zero and 3 degrees zero respectively) and Georgetown (3 degrees below zero and 4 degrees below zero respectively). The low temperature of 2 degrees above zero on the 20th at the New Castle County Airport not only tied February 16th for the lowest temperature of the season, but was also was the lowest temperature observed since January 2005 and the lowest February temperature observed since February of 1996.
The latest cold outbreak was caused by an arctic high pressure system that arrived in Delaware on the evening of the 20th. The wind and subsequent low wind chill values was caused by the pressure difference between the approaching high and an intensifying low pressure system that moved through the Canadian Maritimes overnight on the 19th and on the 20th. While some low temperatures were lower on the morning of the 21st, there was little if any wind and the air and wind chill values that morning were one in the same. As the high pressure system moved offshore, more wintry precipitation arrived later in the day on the 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 19, 9:43 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 PM EST THU FEB 19 2015
.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY BUILDS INTO OUR REGION THROUGH
FRIDAY. LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY ON SATURDAY
WILL MOVE INTO THE SAINT LAWRENCE VALLEY ON SUNDAY, LEADING TO A
STRONG COLD FRONTAL PASSAGE LATE SUNDAY. AN ARCTIC FRONTAL PASSAGE
WILL OCCUR LATE MONDAY, THEN LOW PRESSURE MAY DEVELOP JUST OFFSHORE
DURING THE TUESDAY AND WEDNESDAY TIME FRAME.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A VERY COLD AIRMASS IS ENTRECHED ACROSS THE ENTIRE REGION. THIS WILL
RESULT IN DANGEROUSLY COLD WIND CHILLS ESPECIALLY OVERNIGHT AND EVEN
SOME RECORD LOWS POSSIBLE EARLY FRIDAY MORNING.
THE PRESENCE OF STEEP LOW-LEVEL LAPSE RATES WILL ASSIST IN MIXING
BEING MAINTAINED THROUGH THE NIGHT ACROSS MANY AREAS. THE
STRATOCUMULUS FROM EARLIER HAS REALLY THINNED OUT, WITH JUST SOME
NARROW BANDS LEFTOVER. THIS IS ASSOCIATED WITH A FEW RATHER NARROW
BANDS OF SNOW SHOWERS, ONE OF WHICH STRETCHED FROM NEAR NORTHAMPTON
COUNTY TO MONMOUTH COUNTY. THIS HAS BEEN TENDING TO WEAKENING, AFTER
EARLIER PUTTING DOWN A FRESH HALF INCH OR SO IN PLACES. THERE MAY
BE A FEW MORE THROUGH THE OVERNIGHT AS A STRONG SHORT WAVE
ARRIVES, ALTHOUGH A SUBSIDENCE INVERSION LOOKS TO TRY AND DEVELOP
TOWARD MORNING. OVERALL, ANY SNOW SHOWERS SHOULD BE LOCALIZED AND
WE WILL CARRY SOME SLIGHT CHC TO LOW CHC POPS FOR AWHILE LONGER
THEN DROP BACK TO SOME FLURRIES ACROSS THE POCONOS LATE.
A WIND CHILL WARNING CONTINUES FOR THE POCONOS AND SUSSEX COUNTY
/NEW JERSEY/ WITH WIND CHILL VALUES OF 25-35 DEGREES BELOW ZERO. THE
REMAINDER OF THE CWA REMAINS UNDER A WIND CHILL ADVISORY WITH WIND
CHILL VALUES AS LOW AS 10-20 DEGREES BELOW ZERO.
THE HOURLY GRIDS WERE TWEAKED BASED ON THE LATEST OBSERVATIONS, AND
NO CHANGES WERE MADE TO THE LOW TEMPERATURES ATTM.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
ANOTHER HARSH BLAST OF ARCTIC AIR FOR THE REGION ON FRIDAY. MORNING
TEMPERATURES WILL START OFF IN THE SINGLE DIGITS OR BELOW ZERO IN
SOME CASES. WITH WINDS, WIND CHILL VALUES WILL BE WELL BELOW ZERO.
EVEN WITH A FULL DAYS ON SUNSHINE, MOST PLACES WILL STRUGGLE TO
REACH THE MID TEENS. WIND CHILL ADVISORIES (WARNINGS FOR THE POCONOS
AND SUSSEX NJ) CONTINUE UNTIL LATE MORNING FRIDAY. ONLY VERY MINOR
CHANGES TO THE PREVIOUS FORECAST. A MET/MAV BLEND RESULTED IN
TEMPERATURES ABOUT ONE DEGREE HIGHER THAN THE PREVIOUS FORECAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
CLOSED MID-LEVEL LOW LIFTS OUT OF THE NORTHEAST US ON FRIDAY...AS
FLOW BECOMES MORE ZONAL AND SOUTHWESTERLY OVER THE E CONUS THROUGH
EARLY NEXT WEEK...BOUNDED BY A CLOSED LOW INVOF HUDSONS BAY AND AN
EVOLVING REX BLOCK ALONG THE WEST COAST OF NOAM. THE BEST CHANCE OF
PRECIP WILL BE IN ASSOCIATION WITH LOW PRESSURE MOVING JUST WEST OF
THE APPALACHIANS SATURDAY INTO SUNDAY...WITH PYTPE ISSUES
LIKELY... PARTICULARLY SATURDAY NIGHT. TEMPERATURES WILL MODERATE
THRU THE WEEKEND...THEN TURN MUCH COLDER AGAIN EARLY NEXT WEEK.
DAILIES...
FRIDAY NIGHT AND SATURDAY...HIGH PRESSURE WILL CREST OVER THE
REGION DURING THE PRE- DAWN HOURS WITH THE ATMOS DECOUPLING. AS
500 HPA FLOW BECOMES MORE SOUTHWEST...MID-LEVEL MOISTURE WILL BE
STREAMING IN FROM THE WEST. THUS THERE IS SOME UNCERTAINTY IN THE
TEMPERATURE FORECAST AS MORE CLOUD COVER WOULD PRECLUDE AN
OTHERWISE IDEAL RADIATIONAL COOLING SETUP. EXPECTING MINS AROUND
20 DEGREES BELOW NORMAL. DURING THE DAY...LOW PRESSURE APPROACHES
THE OHIO VALLEY...AS AS A LOW-LEVEL JET /60 KNOTS AT 850 HPA/
LEADS TO STRONG WARM AIR ADVECTION AND MOISTURE TRANSPORT WITH
GMEX ORIGINS. WITH SURFACE HIGH-PRESSURE POSITIONED JUST TO OUR
EAST OVER THE ATLANTIC...THERE WILL BE AN ABSENCE OF LOW-LEVEL DRY
AIR...SO THE COLUMN SATURATES QUICKLY.
MODELS ARE CONSISTENTLY TIMING THE ONSET OF PRECIP IN THE LATE AM TO
EARLY AFTERNOON HOURS. HOWEVER...GIVEN THE LACK OF MID-LEVEL RIDGING
AND DRY AIR AT THE SURFACE...WOULD NOT BE SURPRISED IF PRECIP BEGINS
A BIT EARLIER. THERMAL PROFILES SUPPORT PRECIP BEGINNING AS
SNOW... WITH A CHANGEOVER TO RAIN SOUTH AND EAST OF I-95 SATURDAY
EVENING. MODEL SOUNDINGS ALSO INDICATE AN ELEVATED WARM LAYER...SO
A BRIEF PERIOD OF SLEET IS POSSIBLE DURING THE CHANGEOVER FROM
SNOW TO RAIN. A PERIOD OF FREEZING RAIN IS ALSO POSSIBLE...ESP
INVOF THE DELAWARE VALLEY. THIS IS ALSO INDICATED BY THE CIPS
ANALOGS. ATTM... NOT EXPECTING SIGNIFICANT ICING. FURTHER
NORTHWEST OF I-95...WHERE SNOW MAY FALL WELL AFTER MIDNIGHT BEFORE
CHANGING OVER TO RAIN... ADVISORY LEVEL AMOUNTS ARE POSSIBLE.
SUNDAY...WITH THE SURFACE LOW TO THE WEST AND WAA CONTINUING...THE
ENTIRE COLUMN WILL WARM ABOVE FREEZING BY 12Z ACROSS THE CWA...SO
EXPECTING LIGHT RAIN. PRECIP WILL END BY THE AFTERNOON AS A STRONG
COLD FRONT MOVES THRU...WITH COLDER AND DRIER AIR FILTERING INTO THE
REGION. MAX TEMPS ARE FINALLY EXPECTED TO REACH SEASONABLE LEVELS.
MONDAY...A SECONDARY COLD FRONTAL PASSAGE DURING THE DAY WILL BRING
ARCTIC AIR BACK INTO THE REGION...WITH BRISK NORTHWEST WINDS AND
SNOW SHOWERS POSSIBLE IN THE POCONOS.
TUESDAY AND WEDNESDAY...EXPECTING TEMPERATURES ON TUESDAY 20 TO 25
DEGREES BELOW NORMAL WITH FAIR WEATHER. FOR WEDNESDAY...THE TROUGH
DIGS AGAIN IN THE EAST...WHICH MAY LEAD TO COASTAL CYCLOGENSIS
DURING THIS TIME FRAME.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REST OF TONIGHT...VFR. A FEW SNOW SHOWERS AROUND FOR AWHILE LONGER,
HOWEVER THESE ARE LOCALIZED AND THEREFORE NOT INCLUDED IN THE TAFS.
NORTHWESTERLY WINDS 10-15 KNOTS WITH GUSTS TO 25 KNOTS, ALTHOUGH THE
GUSTS MAY DROP OFF FROM TIME TO TIME AT SOME TERMINALS.
FRIDAY...VFR. NORTHWEST WINDS 10-15 KNOTS WITH GUSTS TO 25 KNOTS,
THEN DIMINISHING TO AROUND 10 KNOTS BY LATE AFTERNOON. AS THE WINDS
DIMINISH, A SHIFT TO A WEST OR EVEN SOUTHWEST DIRECTION SHOULD
OCCUR.
OUTLOOK...
FRIDAY NIGHT...VFR WITH SOME INCREASE IN CLOUDS LATE.
SATURDAY AND SATURDAY NIGHT: VFR CONDITIONS BECOMING MVFR/IFR SAT
AFTERNOON AND SAT NIGHT WITH SNOW CHANGING OVER TO RAIN. THERE MAY
ALSO BE A BRIEF PERIOD OF SLEET AND FREEZING RAIN...PARTICULARLY
AT ABE AND RDG.
SUNDAY: VFR AND IFR IN PERIODS OF RAIN...GRADUALLY IMPROVING TO
VFR FROM WEST TO EAST.
MONDAY AND TUESDAY...VFR CONDITIONS EXPECTED.
&&
.MARINE...
**SINCE MUCH OF DELAWARE BAY IS COVERED BY ICE WE WILL CONTINUE TO
ADD THE PHRASING "ON ICE FREE WATERS" FOR THE FIRST FOUR PERIODS
OF THE FORECAST**
A GALE WARNING CONTINUES INTO FRIDAY ON THE ATLANTIC WATERS, AND FOR
TONIGHT ON THE DELAWARE BAY. THE GUSTS MAY BE MARGINAL ESPECIALLY
OFF THE DELAWARE COAST, HOWEVER SOME FORECAST SOUNDINGS INDICATE
PERHAPS A LITTLE RAMP UP IN THE WINDS FOR A TIME OVERNIGHT AND
THEREFORE WILL KEEP THE GALE WARNING GOING FOR NOW. THE GUSTS SHOULD
BE AROUND 35 KNOTS OVERALL.
HEAVY FREEZING SPRAY WARNING CONTINUES INTO FRIDAY MORNING. GUIDANCE
CONTINUES TO SUPPORT THE THREAT FOR HEAVY FREEZING SPRAY.
CONDITIONS START TO IMPROVE LATER IN THE AFTERNOON FRIDAY AS WINDS
BEGIN TO DIMINISH.
OUTLOOK...
SATURDAY NIGHT THROUGH SUNDAY: SEAS BUILDING TO SCA THRESHOLDS
WITH WINDS APPROACHING SCA CRITERIA.
MONDAY AND TUESDAY...SEAS REMAINING AOA SCA LEVELS WITH WIND
GUSTS POSSIBLY REACHING GALE FORCE MONDAY NIGHT INTO EARLY
TUESDAY.
&&
.TIDES/COASTAL FLOODING...
A LOW WATER ADVISORY IS IN EFFECT INTO FRIDAY OVER THE DELAWARE BAY
AND THE ATLANTIC COASTAL WATERS FOR THE LOW TIDES DUE TO BLOWOUT
CONDITIONS FROM THE STRONG WEST-NORTHWEST WINDS. LOW WATER ADVISORY
IS CONTAINED IN THE MWW PRODUCT. AN SPS IS IN EFFECT FOR ASSOCIATED
AREAS ALONG THE TIDAL DELAWARE RIVER.
&&
.CLIMATE...
RECORD LOW TEMPERATURES ARE ANTICIPATED FRIDAY MORNING WHEN WE
NOW THINK THE COLDEST DAYS OF THE WINTER SHOULD OCCUR. THIS
BECAUSE MINUS 25C 850 MB AIR IS MORE MODELED TO OVERSPREAD MORE OF
OUR AREA AND SIT HERE FOR 12 HOURS. EVEN SATURDAY MAY HAVE RECORD
COLD NEAR MIDNIGHT BEFORE TEMPS START RISING AHEAD OF THE NEXT
ARCTIC COLD FRONT.
WE'RE TALKING THE COLDEST AT PHILADELPHIA SINCE JAN 19, 1994 WHEN
IT WAS 5 BELOW. IT WILL PROBABLY BE EASIER TO GET BELOW ZERO LATE
THIS WEEK DUE TO THE SOUTHWARD SNOW COVER INCREASE.
ADDITIONALLY FOR THE URBAN CENTERS AND THAT WILL FOCUS ON PHL...IF
THE LOW IS ZERO OR COLDER THIS WILL BE COLDEST LOW TEMPERATURE
AT PHL - SO LATE IN THE SEASON!
THOSE RECORDS LISTED BELOW...
(POR = PERIOD OF RECORD BEGINS)
POR 2/19 2/20 2/21
1874 KACY 4-1903 0-1966 3-1968
1872 KPHL 3-1903 1-1979 6-1968
1894 KILG 2-1936 5-1978 6 1968 AND 1934
1922 KABE 0-1936 -2 1936 0-1936
1865 KTTN 2 1903,1936 6 -1936 6-1893
1948 KGED 11-1993 0-1979 8-1959
1869 KRDG - 2 1903 -3 1903 -2 1978,1903
1901 KMPO -10 1903 -18 1993 -8 1993
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 11 AM EST FRIDAY FOR PAZ060>062-070-
071-101>106.
WIND CHILL WARNING UNTIL 11 AM EST FRIDAY FOR PAZ054-055.
NJ...WIND CHILL ADVISORY UNTIL 11 AM EST FRIDAY FOR NJZ007>010-
012>027.
WIND CHILL WARNING UNTIL 11 AM EST FRIDAY FOR NJZ001.
DE...WIND CHILL ADVISORY UNTIL 11 AM EST FRIDAY FOR DEZ001>004.
MD...WIND CHILL ADVISORY UNTIL 11 AM EST FRIDAY FOR MDZ008-012-015-
019-020.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 11 AM EST FRIDAY FOR ANZ430-
431-450>455.
LOW WATER ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ430-431-
450>455.
GALE WARNING UNTIL 1 PM EST FRIDAY FOR ANZ450>455.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ430-431.
&&
SYNOPSIS...FRANCK/GORSE
NEAR TERM...GORSE
SHORT TERM...SZATKOWSKI
LONG TERM...FRANCK
AVIATION...FRANCK/GORSE
MARINE...FRANCK/GORSE/SZATKOWSKI
TIDES/COASTAL FLOODING...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 PM EST THU FEB 19 2015 NJZ007>010-012>015-019-020-026-027-PAZ060>062-101>106-202115- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 409 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW IS POSSIBLE SATURDAY AFTERNOON AND EVENING BEFORE CHANGING TO RAIN. SOME SLEET AND FREEZING RAIN MAY MIX...PARTICULARLY TO THE WEST OF THE INTERSTATE 95 CORRIDOR. LIGHT SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-202115- CARBON-MONROE- 409 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. SNOW IS POSSIBLE SATURDAY AFTERNOON AND NIGHT BEFORE CHANGING TO RAIN ON SUNDAY. SOME SLEET AND FREEZING RAIN MAY MIX IN AS WELL. LIGHT SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-202115- SUSSEX- 409 PM EST THU FEB 19 2015 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. SNOW IS POSSIBLE SATURDAY AFTERNOON AND NIGHT BEFORE CHANGING TO RAIN ON SUNDAY. SOME SLEET AND FREEZING RAIN MAY MIX IN AS WELL. LIGHT SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-202115- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 409 PM EST THU FEB 19 2015 ...GALE WARNING IN EFFECT UNTIL 1 PM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. HEAVY FREEZING SPRAY WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-202115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 409 PM EST THU FEB 19 2015 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. HEAVY FREEZING SPRAY WARNING. LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS NAVIGATION HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. HEAVY FREEZING SPRAY WARNING. HEAVY FREEZING SPRAY WARNING. LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS NAVIGATION HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-MDZ008-012-015-019-020-NJZ022>025-202115- INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 409 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW IS POSSIBLE SATURDAY AFTERNOON AND EVENING BEFORE CHANGING TO RAIN. VERY LIGHT SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-002-NJZ016-021-202115- NEW CASTLE-KENT-SALEM-CUMBERLAND- 409 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS NAVIGATION HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS NAVIGATION HAZARD. SNOW IS POSSIBLE SATURDAY AFTERNOON AND EVENING BEFORE CHANGING TO RAIN. SOME SLEET AND FREEZING RAIN MAY BRIEFLY MIX IN. VERY LIGHT SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017-018-PAZ070-071-202115- GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA- 409 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS NAVIGATION HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS NAVIGATION HAZARD. SNOW IS POSSIBLE SATURDAY AFTERNOON AND EVENING BEFORE CHANGING TO RAIN. SOME SLEET AND FREEZING RAIN MAY BRIEFLY MIX IN. LIGHT SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 954 PM EST THU FEB 19 2015 DEZ001-NJZ015>019-PAZ070-071-106-201000- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN 954 PM EST THU FEB 19 2015 ...LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER THROUGH FRIDAY... A GUSTY NORTHWESTERLY FLOW WILL CONTINUE TO RESULT IN LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER THROUGH FRIDAY. THE COMBINATION OF LOW WATER LEVELS AND ICE COVER WILL CAUSE NAVIGATION PROBLEMS ESPECIALLY AROUND THE TIMES OF LOW TIDE ON THE LOWER DELAWARE RIVER AND ON SOME OF ITS TIDAL TRIBUTARIES. LOW TIDE OCCURS AT REEDY POINT, DELAWARE AT 629 AM FRIDAY. LOW TIDE AT PHILADELPHIA OCCURS AT 906 AM FRIDAY. WATER LEVELS ARE FORECAST TO DROP TO NEAR NEGATIVE 2.0 FEET MEAN LOWER LOW WATER. THE LOW WATER LEVELS MAY CONTINUE INTO THE WEEKEND.
The national radar mosaic for the moment the first event began.
4 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559209, 559208, 559206, 559207.